Alert archive / Florida / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 185, NWS Mobile, AL

June 3, 2022Okaloosa County, Santa Rosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Jun 3, 2022, 3:50 PM CDT for Okaloosa County, Santa Rosa County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2022, 3:50 PM CDT (20:50 UTC)
Expired
Jun 3, 2022, 4:30 PM CDT
In force
40 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Okaloosa County, FL, Santa Rosa County, FL

The radar

The Eglin Afb radar (KEVX), 76 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.8 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2022-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1014 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2022-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1014 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
808 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

180 
WUUS54 KMOB 032050
SVRMOB
FLC091-113-032130-
/O.NEW.KMOB.SV.W.0185.220603T2050Z-220603T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
350 PM CDT Fri Jun 3 2022

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Southwestern Okaloosa County in northwestern Florida...
  East central Santa Rosa County in northwestern Florida...

* Until 430 PM CDT.

* At 349 PM CDT, a severe thunderstorm was located 9 miles northwest
  of Wright, and is nearly stationary.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will remain over mainly rural areas of
  southwestern Okaloosa and east central Santa Rosa Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3061 8662 3047 8662 3047 8687 3061 8686
TIME...MOT...LOC 2049Z 084DEG 3KT 3053 8676 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MM
2 follow-up statements
357 
WWUS54 KMOB 032110
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
410 PM CDT Fri Jun 3 2022

FLC091-113-032130-
/O.CON.KMOB.SV.W.0185.000000T0000Z-220603T2130Z/
Okaloosa FL-Santa Rosa FL-
410 PM CDT Fri Jun 3 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHWESTERN OKALOOSA AND SOUTHEASTERN SANTA ROSA COUNTIES...

At 410 PM CDT, a severe thunderstorm was located 9 miles northwest of
Wright, and is nearly stationary.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
southwestern Okaloosa and southeastern Santa Rosa Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3058 8686 3057 8664 3047 8665 3047 8687
TIME...MOT...LOC 2110Z 017DEG 3KT 3051 8678 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MM
068 
WWUS54 KMOB 032125
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
425 PM CDT Fri Jun 3 2022

FLC091-113-032135-
/O.EXP.KMOB.SV.W.0185.000000T0000Z-220603T2130Z/
Okaloosa FL-Santa Rosa FL-
425 PM CDT Fri Jun 3 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN OKALOOSA AND
SOUTHEASTERN SANTA ROSA COUNTIES WILL EXPIRE AT 430 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits. Therefore, the warning will be allowed to expire.  However
small hail and gusty winds are still possible with this thunderstorm.

LAT...LON 3058 8686 3057 8664 3047 8665 3047 8687
TIME...MOT...LOC 2125Z 084DEG 3KT 3051 8679 

$$

MM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 12:48 PM CDT, 3 hours 2 minutes earlier.

Area forecast discussion, Jun 3, 12:48 PM CDT, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1248 PM CDT Fri Jun 3 2022

.NEAR TERM /Now Through Saturday/...An upper-level shortwave
continues to track east across the southeastern U.S. this
afternoon into evening. At the surface, a weak boundary has moved
offshore into the marine zones and the seabreeze boundary is
gradually beginning to work its way inland. PTC One remains over
the southeastern Gulf of Mexico and no direct impacts are expected
in our area.

Widespread cloud cover remains in place along and west of the I-65
corridor early this afternoon. This is in association with a large
area of showers that continues to slowly progress its way across
Choctaw/Clarke counties. Thanks to this, temperatures have been
held in check west of the I-65 corridor. Given this, had to lower
forecast highs by several degrees this afternoon into the lower
80's over interior portions of southeastern MS and southwestern AL
with middle 80's closer to the I-65 corridor. Forecast highs today
remain unchanged east of the I-65 corridor with upper 80's to
lower 90's being reached.

Given the generally diminished diurnal heating and resultant
SBCAPE values, coverage of afternoon showers and thunderstorms
may be a bit less than originally anticipated. I still anticipate
better coverage to exist along and south of the I-10 corridor in
association with the seabreeze and collocated with better
instability as temperatures have warmed into the upper 80's and
lower 90's. This is particularly the case across the FL panhandle.
Even then, isolated to at best scattered convection is
expected. I don't anticipate any severe weather today with the
general lack of better instability and more muted DCAPE values
around 800 to 1,000j/kg. Any storms could still produce gusty
winds and small hail. Storms will be slow moving once again, and
an isolated nuisance flooding threat could materialize for any
urban areas that experience thunderstorms.

Heading into tonight, our shortwave shifts east and large scale
descent starts to settle in aloft. Precipitation chances diminish
quickly after sunset and become near zero through the rest of
tonight. Expect temperatures to cool into the lower to middle 60's
inland and upper 60's to near 70 along the coast.

For Saturday, a much drier day is on tap as high pressure starts
to have a greater influence on the area. With less cloud cover
over the area, expect highs to rise into the lower 90's for most
locations. MM/25

High Risk of Rip Currents:

The risk of rip currents is expected to increase later this
afternoon due to swell associated with Potential Tropical Cyclone
One. Therefore, there is a HIGH RISK of rip currents in effect
beginning this afternoon and continuing through at least Sunday
morning. Remember, great beach weather doesn't always mean that rip
currents won't form. They can form on sunny days! Always follow the
advice of local beach officials and beach flags. /26/14

&&

.AVIATION...
18Z issuance...VFR conditions prevail for the most part across the
area east of the I-65 corridor with MVFR ceilings west of the I-65
corridor. Expect this to remain the case for most the afternoon,
although areas that can sufficiently heat as cloud cover erodes
may see ceilings lift back to VFR category. VFR conditions will
prevail after sunset for most locations. Winds will remain
northerly at 5 to 10kts with gusts upwards of 15kts through
tonight. Isolated to scattered showers and thunderstorms are
possible this afternoon, mainly along and south of the I-10
corridor. This may provide for some instances of reduced ceilings
and visibility underneath any heavier showers and storms. MM/25

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk from 4 PM CDT this afternoon through
     Sunday morning for ALZ265-266.

FL...High Rip Current Risk from 4 PM CDT this afternoon through
     Sunday morning for FLZ202-204-206.

MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Jun 3, 2:01 PM CDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Mobile AL
201 PM CDT Fri Jun 3 2022

ALZ264-266-031945-
Baldwin Coastal AL-Baldwin Central AL-
201 PM CDT Fri Jun 3 2022

...A strong thunderstorm will impact portions of southeastern Baldwin
County through 245 PM CDT...

At 200 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm near Elberta, or 5 miles southeast of Foley. This
storm was nearly stationary.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Orange Beach, Perdido Beach and Elberta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3030 8760 3030 8757 3032 8758 3035 8758
      3033 8759 3036 8760 3036 8761 3032 8759
      3031 8761 3036 8770 3047 8756 3040 8744
      3036 8746 3034 8750 3034 8751 3036 8751
      3032 8752 3031 8757 3030 8754 3028 8757
TIME...MOT...LOC 1900Z 220DEG 2KT 3036 8760

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

MM
Local storm report, Jun 3, 2:39 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
239 PM CDT FRI JUN 3 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0227 PM     TSTM WND GST     2 WSW MIFLIN            30.36N 87.65W
06/03/2022  M57 MPH          BALDWIN            AL   MESONET

            GULF SHORES - FOLEY MESONET STATION MEASURES
            WIND GUST TO 57MPH.

&&

MM
Special weather statement, Jun 3, 2:45 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Mobile AL
245 PM CDT Fri Jun 3 2022

FLZ205-032030-
Okaloosa Inland FL-
245 PM CDT Fri Jun 3 2022

...A strong thunderstorm will impact portions of east central
Okaloosa County through 330 PM CDT...

At 245 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 6 miles west of Eglin Air Force Base, or 7 miles
northeast of Niceville, moving northwest at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This storm will remain over mainly rural areas of east central
Okaloosa County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3054 8644 3064 8651 3072 8639 3054 8639
TIME...MOT...LOC 1945Z 154DEG 7KT 3057 8637

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Jun 3, 2:58 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Mobile AL
258 PM CDT Fri Jun 3 2022

FLZ205-206-032045-
Okaloosa Inland FL-Okaloosa Coastal FL-
258 PM CDT Fri Jun 3 2022

...A strong thunderstorm will impact portions of south central
Okaloosa County through 345 PM CDT...

At 257 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 5 miles northwest of Valparaiso. This storm was
nearly stationary.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Valparaiso.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3046 8663 3057 8669 3065 8655 3050 8649
      3050 8651 3047 8659 3048 8659 3047 8660
TIME...MOT...LOC 1957Z 162DEG 4KT 3054 8659

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

RD/MM
Special weather statement, Jun 3, 3:40 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Mobile AL
340 PM CDT Fri Jun 3 2022

FLZ205-032130-
Okaloosa Inland FL-
340 PM CDT Fri Jun 3 2022

...A strong thunderstorm will impact portions of southwestern
Okaloosa County through 430 PM CDT...

At 339 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 7 miles northwest of Wright. This storm was
nearly stationary.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southwestern
Okaloosa County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3048 8680 3062 8679 3060 8661 3049 8660
      3048 8661 3048 8669 3047 8671
TIME...MOT...LOC 2039Z 291DEG 1KT 3054 8670

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

RD/MM

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 2:01 PM CDTSpecial Weather StatementMOBEscambia44 min
Jun 3, 2:45 PM CDTSpecial Weather StatementMOBOkaloosa45 min
Jun 3, 2:58 PM CDTSpecial Weather StatementMOBOkaloosa47 min
Jun 3, 3:40 PM CDTSpecial Weather StatementMOBOkaloosa50 min
Jun 3, 4:19 PM CDTSpecial Weather StatementMOBOkaloosa41 min
Jun 3, 4:21 PM CDTSpecial Weather StatementMOBSanta Rosa39 min
Jun 3, 5:10 PM CDTSpecial Weather StatementMOBOkaloosa50 min
Jun 3, 5:20 PM CDTSpecial Weather StatementMOBSanta Rosa40 min
Jun 3, 5:47 PM CDTAreal Flood AdvisoryMOBEscambia3 hr
Jun 3, 6:29 PM CDTSpecial Weather StatementMOBEscambia46 min

Nearby

Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.